Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 190, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2012, 3:41 PM CDT for Coryell County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 12, 2012, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:05 PM CDT | TSTM WND DMG | Fort Hood, TX | NUMEROUS LARGE TREE LIMBS BLOWN DOWN. A FEW LARGE TREES BLOWN DOWN AS WELL. ESTIMATED 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS54 KFWD 122041
SVRFWD
TXC099-122145-
/O.NEW.KFWD.SV.W.0190.120612T2041Z-120612T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF GATESVILLE...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESVILLE AROUND 355 PM...
FORT GATES AROUND 400 PM...
COPPERAS COVE AROUND 410 PM...
MOTHER NEFF STATE PARK AROUND 430 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3132 9809 3146 9817 3171 9770 3132 9742
3107 9790
TIME...MOT...LOC 2039Z 313DEG 23KT 3146 9787
$$
85/NH2 follow-up statements
906 WWUS54 KFWD 122113 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT TUE JUN 12 2012 TXC099-122145- /O.CON.KFWD.SV.W.0190.000000T0000Z-120612T2145Z/ CORYELL TX- 413 PM CDT TUE JUN 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CORYELL COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF FORT GATES...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OGLESBY AROUND 420 PM CDT... MOTHER NEFF STATE PARK AROUND 435 PM CDT... LAT...LON 3145 9799 3163 9767 3132 9742 3107 9790 TIME...MOT...LOC 2113Z 313DEG 23KT 3131 9768 $$
485 WWUS54 KFWD 122142 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 442 PM CDT TUE JUN 12 2012 TXC099-122151- /O.EXP.KFWD.SV.W.0190.000000T0000Z-120612T2145Z/ CORYELL TX- 442 PM CDT TUE JUN 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY EXPIRES AT 445 PM CDT... AT 441 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3145 9799 3163 9767 3132 9742 3107 9790 TIME...MOT...LOC 2141Z 313DEG 23KT 3119 9753 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT TUE JUN 12 2012 .DISCUSSION... WILL BE REMOVING THE NORTHWEST AND NORTHERN COUNTIES OUT OF THE WATCH. SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE OVER THE SOUTHERN HALF OF THE CWA THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS AS CONVECTION MOVES THROUGH AIR RICH IN CAPE AND INSTABILITY. LARGE HAIL AND DAMAGING WINDS REMAIN THE MOST LIKELY SEVERE WEATHER THREAT. FOR TONIGHT...NEW CONVECTION FIRING UPSTREAM IN THE NEW MEXICO/COLORADO ROCKIES IS EXPECTED TO MOVE SOUTHEAST INTO THE PANHANDLE THIS EVENING AND DEVELOP INTO AN MCS. THIS WILL EVENTUALLY WORK INTO THE WESTERN CWA NEAR DAYBREAK AND ACROSS THE REMAINING CWA WEDNESDAY MORNING THROUGH MIDDAY OR EARLY AFTERNOON. ONCE AGAIN...DEPENDING ON HOW MUCH THE AIR GETS WORKED OVER...ENOUGH INSTABILITY MAY REMAIN FOR A FEW STRONG TO SEVERE THUNDERSTORMS. WE WILL LINGER LOW POPS ACROSS THE CWA WEDNESDAY AFTERNOON AS OUTFLOW BOUNDARIES MAY BE PRESENT AND BECOME THE FOCUS FOR LOW LEVEL CONVERGENCE AND STORM DEVELOPMENT. SOME MODEL SOLUTIONS LINGER SOME STORM POTENTIAL INTO THURSDAY...BUT HAVE LOW CONFIDENCE THAT MUCH IF ANY WILL OCCUR AS THE STORM TRACK AND SURFACE BOUNDARIES MOVE NORTH OF THE REGION. AS FOR TEMPERATURES...CONVECTION AND OUTFLOW WILL MAKE IT DIFFICULT TO SELECT ACCURATE LOWS OVER THE SOUTHERN TONIGHT...AND CIRRUS SHIELD WILL AFFECT HOSE IN THE NORTH. LOWER TO MID 70S IS THE BEST GUESS...HOWEVER A FEW LOCATIONS MAY SEE UPPER 60S. DECIDE TO HOLD MAX TEMPS NEAR NORMAL AND MIN TEMPS SLIGHTLY ABOVE NORMAL INTO THE WEEKEND THEN INCHING UP A FEW DEGREES EARLY NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 91 75 91 75 / 40 30 10 5 5 WACO, TX 72 92 73 93 73 / 50 20 10 5 5 PARIS, TX 70 89 70 89 71 / 30 30 10 5 5 DENTON, TX 73 90 71 91 72 / 50 20 10 5 5 MCKINNEY, TX 72 90 71 90 71 / 40 30 10 5 5 DALLAS, TX 76 91 75 91 75 / 40 30 10 5 5 TERRELL, TX 73 90 72 91 73 / 30 40 10 5 5 CORSICANA, TX 73 92 73 92 73 / 30 40 10 5 5 TEMPLE, TX 72 94 72 93 72 / 50 10 10 5 5 MINERAL WELLS, TX 70 92 71 92 71 / 50 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Jun 12, 3:36 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT TUE JUN 12 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 336 PM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE SOUTH OF A COMANCHE...TO CLEBURNE...TO ATHENS LINE INTO THIS EVENING. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT LIGHTNING. A BRIEF...ISOLATED TORNADO CANNOT BE RULE OUT WHERE BOUNDARY INTERACTIONS OCCUR. ALSO...LOCALIZED HEAVIER RAINFALL IN EXCESS OF ONE INCH MAY RESULT IN STREET FLOODING AND MINOR FLOODING OF LOW LYING AREAS. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AND MOVE INTO FAR WESTERN NORTH TEXAS JUST BEFORE SUNRISE. SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS CHANCES WILL CONTINUE ACROSS NORTH TEXAS ESPECIALLY DURING THE MORNING HOURS WEDNESDAY. SEVERE WEATHER WILL REMAIN POSSIBLE...THOUGH NOT CERTAIN DUE TO UNCERTAINTIES REGARDING INSTABILITY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL REMAIN LIKELY THROUGH EARLY EVENING SOUTH OF A GOLDTHWAITE...CLEBURNE...ATHENS LINE. ACTIVATION MAY BE NEEDED ONCE AGAIN BEFORE SUNRISE ACROSS WESTERN NORTH TEXAS. 05/
In the hours before
Local storm report, Jun 12, 12:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT TUE JUN 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL 3 W CISCO 32.38N 99.02W
06/12/2012 E1.75 INCH EASTLAND TX FIRE DEPT/RESCUE
QUARTER TO GOLFBALL HAIL BEGAN AROUND 1209 PM AND STILL
FALLINGLocal storm report, Jun 12, 1:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT TUE JUN 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND GST RISING STAR 32.10N 98.97W
06/12/2012 E60 MPH EASTLAND TX FIRE DEPT/RESCUELocal storm report, Jun 12, 2:13 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT TUE JUN 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 1 NNE COMANCHE 31.91N 98.61W
06/12/2012 M64 MPH COMANCHE TX AWOS
MEASURED AT KMKNSpecial weather statement, Jun 12, 2:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUN 12 2012
TXZ131-133-134-145-146-122000-
ELLIS TX-HILL TX-HOOD TX-JOHNSON TX-NAVARRO TX-
230 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ELLIS COUNTY
NORTHERN HILL COUNTY
CENTRAL HOOD COUNTY
JOHNSON COUNTY
NAVARRO COUNTY
AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANBURY AND
CLEBURNE...TO NEAR ITASCA AND ITALY. THE STORMS ARE MOVING SOUTHEAST
AT 10 MPH.
NICKEL-SIZED HAIL AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED
FROM THESE STORMS. IN ADDITION...BRIEF FUNNEL CLOUDS MAY FORM.
LAT...LON 3249 9791 3249 9745 3222 9661 3200 9626
3180 9649 3182 9672 3206 9708 3216 9746
3218 9747 3217 9749 3219 9759 3221 9762
3231 9761 3232 9779
TIME...MOT...LOC 1926Z 305DEG 11KT 3238 9750 3220 9705
3210 9678
25Local storm report, Jun 12, 2:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG COMANCHE 31.90N 98.62W
06/12/2012 COMANCHE TX LAW ENFORCEMENT
POWERLINES AND LARGE TREE LIMBS DOWN THROUGHOUT TOWNLocal storm report, Jun 12, 3:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT TUE JUN 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL GRANDVIEW 32.27N 97.18W
06/12/2012 E0.88 INCH JOHNSON TX AMATEUR RADIO
NICKELS REPORTED NEAR HWY 4 IN GRANDVIEWThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Young | 96 min |
| Jun 11, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 77 min |
| Jun 11, 8:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| Jun 11, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Young | 30 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 32 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Jun 11, 9:59 PM CDT | Special Weather Statement | FWD | Parker, Wise | 31 min |
| Jun 11, 10:26 PM CDT | Special Weather Statement | FWD | Wise | 34 min |
| Jun 11, 10:41 PM CDT | Special Weather Statement | FWD | Montague | 34 min |
| Jun 11, 10:54 PM CDT | Special Weather Statement | FWD | Denton, Parker, Tarrant, Wise | 21 min |
| Jun 11, 10:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| Jun 11, 11:07 PM CDT | Special Weather Statement | FWD | Denton, Parker, Tarrant, Wise | 23 min |
| Jun 11, 11:24 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Parker, Tarrant, Wise | 51 min |
| Jun 11, 11:33 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| Jun 12, 12:02 AM CDT | Special Weather Statement | FWD | Grayson | 28 min |
| Jun 12, 12:14 AM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Tarrant | 46 min |
| Jun 12, 12:15 AM CDT | Special Weather Statement | FWD | Fannin | 60 min |
| Jun 12, 12:31 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Jun 12, 12:44 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Jun 12, 1:02 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 58 min |
| Jun 12, 1:05 AM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jun 12, 2:01 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Jun 12, 2:18 AM CDT | Special Weather Statement | FWD | Van Zandt | 27 min |
| Jun 12, 10:42 AM CDT | Special Weather Statement | FWD | Young | 33 min |
| Jun 12, 11:21 AM CDT | Special Weather Statement | FWD | Stephens | 54 min |
| Jun 12, 11:27 AM CDT | Special Weather Statement | FWD | Young | 33 min |
| Jun 12, 11:33 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Jun 12, 11:50 AM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| Jun 12, 11:55 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 80 min |
| Jun 12, 12:34 PM CDT | Tornado Warning | FWD | Eastland | 41 min |
| Jun 12, 12:52 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 53 min |
| Jun 12, 1:12 PM CDT | Areal Flood Advisory | FWD | Eastland | 2 hr |
| Jun 12, 1:12 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 63 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 64 min |
| Jun 12, 2:30 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Navarro | 30 min |
| Jun 12, 2:37 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 53 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 52 min |
| Jun 12, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
| Jun 12, 4:10 PM CDT | Special Weather Statement | FWD | Leon | 35 min |
| Jun 12, 4:11 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jun 12, 4:12 PM CDT | Special Weather Statement | FWD | Leon | 33 min |
| Jun 12, 4:31 PM CDT | Special Weather Statement | FWD | Madison | 29 min |
| Jun 12, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 77 min |
| Jun 12, 5:13 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 92 min |
| Jun 12, 5:24 PM CDT | Special Weather Statement | FWD | Anderson, Leon, Robertson | 21 min |
| Jun 12, 5:46 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.